Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 336, NWS Atlanta, GA

August 31, 2020Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 31, 2020, 4:14 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Aug 31, 2020, 6:40 PM EDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Aug 31, 2020, 4:14 PM EDT (20:14 UTC)
In effect from
Aug 31, 2020, 6:40 PM EDT
Expired
Sep 1, 2020, 5:08 AM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Lovejoy (LOVG1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

909 
WGUS42 KFFC 312014
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
414 PM EDT Mon Aug 31 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Flint River near Lovejoy affecting Clayton, Fayette and Spalding 
  Counties.

For the Flint River Basin...including Lake Kedron Tailrace, Lake 
Horton, Americus, Lake Peachtree Tailrace, Lovejoy, Woolsey, 
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin, 
Orchard Hill, Griffin Hwy. 16, Thomaston, Molena, Carsonville Hwy. 
19, Montezuma, Byromville...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight by 245 AM EDT.

&&


GAC063-113-255-010645-
/O.NEW.KFFC.FL.W.0336.200831T2240Z-200901T0636Z/
/LOVG1.1.ER.200831T2240Z.200901T0000Z.200901T0036Z.NO/
414 PM EDT Mon Aug 31 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Flint River near Lovejoy.
* Until late tonight.
* At 3:45 PM EDT Monday the stage was 11.6 feet and rising.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 12.2 feet this evening. It will then fall 
  below flood stage later tonight.
* Impact...At 12 feet, Flood Stage is reached and minor flooding 
  begins. Flooding of Rivers Edge Golf Course begins. Several holes 
  and fairways will flood. Flooding of some yards begins upstream of 
  gage between Upper Riverdale Road and Highway 138.


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441

$$

SK
4 follow-up statements
279 
WGUS82 KFFC 010106
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
906 PM EDT Mon Aug 31 2020

...The Flood Warning continues for the following rivers in Georgia...

  Flint River near Lovejoy affecting Clayton, Fayette and Spalding 
  Counties.

For the Flint River Basin...including Lovejoy...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

The next statement will be issued overnight.

&&


GAC063-113-255-010645-
/O.CON.KFFC.FL.W.0336.000000T0000Z-200901T0636Z/
/LOVG1.1.ER.200831T2016Z.200901T0045Z.200901T0828Z.NO/
906 PM EDT Mon Aug 31 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Flint River near Lovejoy.
* Until late tonight.
* At 8:45 PM EDT Monday the stage was 13.3 feet and rising.
* Flood stage is 12 feet.
* Minor flooding is occurring and is forecast to continue
* Forecast...The river is expected to fall below flood stage late 
  tonight.
* Impact...At 14 feet, Moderate flooding begins. Significant 
  flooding occurs of residential yards upstream of the gage 
  betweenUpper Riverdale Road and Georgia Highway 138. Some roads 
  begin to flood such as Upper Riverdale Road and Mockingbird Road. 
  Flooding expands on portions of the Rivers Edge Golf Course. 
  Several holes and fairways will flood.


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441

$$

SK
561 
WGUS82 KFFC 010257
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1057 PM EDT Mon Aug 31 2020

...The Flood Warning continues for the following rivers in Georgia...

  Flint River near Lovejoy affecting Clayton, Fayette and Spalding 
  Counties.

For the Flint River Basin...including Lovejoy...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight at 245 AM EDT.

&&


GAC063-113-255-010645-
/O.CON.KFFC.FL.W.0336.000000T0000Z-200901T0636Z/
/LOVG1.1.ER.200831T2016Z.200901T0045Z.200901T0828Z.NO/
1057 PM EDT Mon Aug 31 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Flint River near Lovejoy.
* Until late tonight.
* At 10:02 PM EDT Monday the stage was 13.2 feet and slowly falling.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 2.2 feet Saturday evening.
* Impact...At 14.0 feet, Moderate flooding begins. Significant 
  flooding occurs of residential yards upstream of the gage 
  betweenUpper Riverdale Road and Georgia Highway 138. Some roads 
  begin to flood such as Upper Riverdale Road and Mockingbird Road. 
  Flooding expands on portions of the Rivers Edge Golf Course. 
  Several holes and fairways will flood.


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441

$$
127 
WGUS82 KFFC 010633
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
233 AM EDT Tue Sep 1 2020

...The Flood Warning is extended for the following rivers in 
Georgia...

  Flint River near Lovejoy affecting Clayton, Fayette and Spalding 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/atlanta.

&&


GAC063-113-255-011845-
/O.EXT.KFFC.FL.W.0336.000000T0000Z-000000T0000Z/
/LOVG1.1.ER.200831T2016Z.200901T0045Z.200901T0815Z.NO/
233 AM EDT Tue Sep 1 2020

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Flint River near Lovejoy.
* Until further notice.
* At 2:01 AM EDT Tuesday the stage was 12.6 feet and falling.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage early 
  this morning and continue falling to 2.2 feet Saturday evening.
* Impact...At 12.0 feet, Flood Stage is reached and minor flooding 
  begins. Flooding of Rivers Edge Golf Course begins. Several holes 
  and fairways will flood. Flooding of some yards begins upstream of 
  gage between Upper Riverdale Road and Highway 138.


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441

$$
010 
WGUS82 KFFC 010908
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
508 AM EDT Tue Sep 1 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River near Lovejoy affecting Clayton, Fayette and Spalding 
  Counties.

GAC063-113-255-011015-
/O.CAN.KFFC.FL.W.0336.000000T0000Z-200901T0908Z/
/LOVG1.1.ER.700119T1208Z.700119T1208Z.700119T1209Z.NO/
508 AM EDT Tue Sep 1 2020

...The Flood Warning for the Flint River near Lovejoy has been 
cancelled...

The Flood Warning is cancelled for
  the Flint River near Lovejoy.
* At 4:45 AM EDT Tuesday the stage was 11.9 feet and falling.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to fall to 2.2 feet Saturday 
  evening.


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 31, 3:57 PM EDT, 17 minutes earlier.

Area forecast discussion, Aug 31, 3:57 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
357 PM EDT Mon Aug 31 2020

.SHORT TERM /Tonight through Tuesday Night/...
The region remains situated under near-zonal flow on the eastern
edge of a broad upper trough, and just outside the periphery of a
surface high to the east. Ample tropical moisture and daytime
heating will promote diurnal showers and thunderstorms today and
Tuesday as a few upper level disturbances traverse the flow aloft.
Short-term models continue to show more coverage in activity over
portions of north and western Georgia tomorrow with short wave,
and forecast pops continue to be in the likely category for some
of this area. Near normal temperatures are expected through the
period, though the combination of these highs and ample humidity
will push the state to near Heat Advisory criteria Tuesday.
Overnight shift will need to watch for possible issuance.

31

.LONG TERM /Wednesday through Monday/...
High pressure will begin to shift offshore on Wednesday and Thursday
a frontal boundary approaches from the west. The boundary looks to
move through much of the CWA through the early part of the weekend,
but may end up stalling across southern portions of the state. High
pressure will build in from the north for the latter part of the
weekend into early next week.

A mostly diurnal pattern is expected through much of the extended
forecast. However, convection may be a bit enhanced along the
frontal boundary which will provide a bit more organized convergence.
No major changes to the ongoing pop forecast needed at this time.

Heat Index Values/Apparent Temperatures will get very close to Heat
Advisory criteria from Wednesday through Friday of this week. The
heat and humidity will combine to potentially create Heat
Index/Apparent T values of 105 or greater, mainly along and south of
a line from Athens to Columbus. If Heat Advisories have to be issued
this week, it would be the first issuance(s) of this summer.

NListemaa

&&

.PREV DISCUSSION... /Issued 234 PM EDT Mon Aug 31 2020/

PREV DISCUSSION... /Issued 1240 PM EDT Mon Aug 31 2020/

UPDATE...
Finally seeing the drizzle and lower ceilings clear over the area,
with the more significant breaks in the clouds over central
Georgia where better heating has taken place. This is the same
area, however, that has seen more shower development over the last
1-2 hours. Anticipate increasing precip coverage through the
afternoon with some strong storms possible.

31

PREV DISCUSSION... /Issued 735 AM EDT Mon Aug 31 2020/

SHORT TERM /Today through Tuesday/...

The forecast area will remain under the influence of a tropical air
mass. This results in a mostly diurnal pattern of showers and
thunderstorms. No definite features to base convection on but
models do hint at a couple of short waves crossing the TN/OH
Valley area later today and again Tuesday. Pops will continue in the
likely category for north and west sections...and chance elsewhere
for today. Expect some diminishing of pops overnight...but
increasing into the likely category mainly across the north for
Tuesday as we see a second short wave. Expect temperatures to be
near normal through the period.

41

LONG TERM /Tuesday Night through Sunday/...

The extended forecast starts on Tuesday evening with the
potential for some lingering showers overnight across the forecast
area with some weak perturbations remaining within the SW mid
level flow.

Moving through the day Wednesday, GFS and Euro are coming into
better agreement with the beginning of the intrusion of some
drier air across parts north and central Georgia. This drier air
looks to stick around the area through Thursday ahead of an
approaching frontal system.

That reprieve of drier air is not forecast to last however as
that frontal system is expected to approach the CWA and stall
over the area through weekend. The GFS and Euro are still at ends
in regards to the available moisture in the area, with the GFS
being the wetter of the two models. The GFS is showing PWATS near
2 inches or near the 90% climatological moving average across
parts of north and central Georgia. These showers look to linger
around the area and create a potential wet start to the week.

High temperatures through the extended are forecast to be in the
upper 80s to mid 90s, around 5 to 10 degrees above average. Heat
indices are forecast to increase to Heat Advisory (greater than
105 degrees) on Wednesday through Friday, mainly across portions
of central Georgia. Those who will be spending time outdoor should
take precautions against the heat. We will continue to monitor
these temperatures over the coming days. Overnight lows are
forecast to be in the low to mid 70s, about 6 to 12 degrees above
average.

Morgan

AVIATION...
18Z Update...
Expect MVFR/VFR cigs to prevail this afternoon and evening, with
precip coverage increasing over the next few hours. At this time,
have removed TEMPO TS for the Atlanta-area TAF sites due to lower
confidence of those sites being directly impacted by TS. Showers
are still expected. For all sites winds will remain on the west
side at 8kt or less, except near storms where winds could gust to
20-25 mph. Expect storms to diminish 01-03z, with degrading
conditions overnight. SCT-BKN 006-010 cigs should develop by
08-10z, with improvement after sunrise. TS possible after 18z
Tuesday.

//ATL Confidence...18Z Update...
Medium on precip/TS chances.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  90  73  92 /  20  40  30  20
Atlanta         73  89  74  92 /  30  50  30  20
Blairsville     67  84  68  86 /  30  50  40  20
Cartersville    72  89  73  92 /  30  40  30  20
Columbus        75  93  75  95 /  20  50  20  20
Gainesville     72  88  73  90 /  20  40  30  20
Macon           73  92  74  94 /  20  40  20  20
Rome            72  89  73  92 /  50  50  30  20
Peachtree City  72  90  72  92 /  30  50  30  20
Vidalia         75  93  76  95 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....NListemaa
AVIATION...31
Hazardous weather outlook, Aug 31, 2:32 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
232 PM EDT Mon Aug 31 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
232 PM EDT Mon Aug 31 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected this afternoon
and evening. Isolated strong to severe storms are possible with
damaging winds, frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms can be expected Tuesday through
Sunday. A few storms may be strong with strong to damaging winds,
frequent lightning, and locally heavy rainfall.

A Heat Advisory may be needed for portions of north and central
Georgia Tuesday through Friday. Heat Index values of 105 degrees
or higher are possible, mainly along and south of an Athens to
Columbus line. Those outdoor should make sure to take precautions
from the heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 31, 10:31 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1031 AM EDT MON AUG 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     1 W WOODSTOCK           34.10N  84.53W
08/30/2020                   CHEROKEE           GA   EMERGENCY MNGR

            MULTIPLE TREES REPORTED DOWN IN WOODSTOCK NEAR THE
            INTERSECTION OF TOWN LAKE PKWY AND I-575.

&&

EVENT NUMBER FFC2001197

TV
Local storm report, Aug 31, 10:34 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 AM EDT MON AUG 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     1 ESE HOLLY SPRINGS     34.16N  84.48W
08/30/2020                   CHEROKEE           GA   EMERGENCY MNGR

            POWER LINE REPORTED DOWN NEAR HOLLY LANE AT MORGAN
            WALK.

&&

EVENT NUMBER FFC2001198

TV
Local storm report, Aug 31, 10:36 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EDT MON AUG 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     4 SSE BALL GROUND       34.29N  84.36W
08/30/2020                   CHEROKEE           GA   EMERGENCY MNGR

            TREE REPORTED DOWN ON THE 1900TH BLOCK OF COKERS CHAPEL
            RD.

&&

EVENT NUMBER FFC2001199

TV

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:16 PM EDTSpecial Weather StatementFFCClayton59 min
Aug 30, 8:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Aug 30, 8:38 PM EDTFlash Flood WarningFFCClayton, Fayette, Fulton6 hr
Aug 30, 8:52 PM EDTFlash Flood WarningFFCForsyth, Gwinnett6 hr
Aug 30, 8:56 PM EDTFlash Flood WarningFFCFulton6 hr
Aug 30, 9:36 PM EDTRiver Flood WarningFFCGwinnett3 hr
Aug 30, 9:49 PM EDTRiver Flood WarningFFCGwinnett9 hr
Aug 30, 9:54 PM EDTFlash Flood WarningFFCCherokee, Cobb, Fulton6 hr
Aug 31, 2:35 AM EDTAreal Flood WarningFFCClayton6 hr
Aug 31, 2:58 AM EDTRiver Flood WarningFFCGwinnett, Walton3 hr
Aug 31, 6:52 PM EDTSpecial Weather StatementFFCSumter38 min
Aug 31, 7:30 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield30 min
Aug 31, 7:35 PM EDTSpecial Weather StatementFFCSumter25 min
Aug 31, 7:57 PM EDTSpecial Weather StatementFFCCrawford18 min

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.